Oklahoma, 2015Flood in Oklahoma, May 29 to 31, 2015
May 29 to 31, 2015 · NWS TSA · 1 event in 1 county or zone
Several periods of widespread, heavy rain occurred on May 28th and 29th. This resulted in moderate flooding of the Kiamichi River near Antlers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several periods of widespread, heavy rain occurred on May 28th and 29th. This resulted in moderate flooding of the Kiamichi River near Antlers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 29, 2:11 PM CST, 19 minutes earlier.
Area forecast discussion, May 29, 2:11 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT FRI MAY 29 2015
.DISCUSSION...
NEAR TERM...TORNADO WATCH FOR FAR ERN OK/NW AR UNTIL 7 PM. HAVE SEEN
SUPERCELL STRUCTURES ALONG LEADING EDGE OF PRECIPITATION SHIELD THAT
IS GRADUALLY ADVANCING NORTH AND EAST. GIVEN THE LOW LCL ENVIRONMENT
AND FAVORABLE LOW-LEVEL WIND FIELDS...A FEW TORNADOES WILL BE
POSSIBLE OVER THE NEXT FEW HOURS.
WITH PRECIPITABLE WATER VALUES RUNNING AROUND 1.5-2.0
INCHES...RAINFALL RATES WILL CONTINUE TO BE VERY EFFICIENT WITH
POCKETS OF 1-2 INCHES/PER HOUR LIKELY. THIS ACTIVITY WILL
GRADUALLY TRANSLATE EAST THROUGH THE EVENING AS THE MAIN TROF AXIS
SHIFT EAST. THE COLD FRONT CURRENTLY ENTERING KS WILL MOVE INTO NE
OK AFTER MIDNIGHT...AND THERE COULD BE SOME ADDITIONAL DEVELOPMENT
ALONG THIS BOUNDARY AS WELL AS OTHER SHOWERS/STORMS APPROACHING FROM
THE WEST.
FORECAST UNCERTAINTY IS BIT HIGHER GOING INTO SATURDAY AS THE LATEST
MODEL GUIDANCE HAS SPED UP THE COLD FRONT/ARRIVAL OF DRIER AIR. HAVE
LOWERED POPS A BIT FOR TOMORROW AS MAIN TROF AXIS WILL HAVE ALREADY
PASSED TO OUR EAST. WILL LIKELY LEAVE THE FLASH FLOOD WATCH AS
IT...BUT THERE IS THE POSSIBILITY THAT IT PORTIONS OF IT WILL BE
CLEARED EARLIER THAN 00Z SUNDAY.
DRIER NWLY FLOW ALOFT WILL EVENTUALLY BE REPLACED BY UPPER
RIDGING/HIGHER MID-LEVEL HEIGHTS...BRINGING A WELCOMED PERIOD OF
MUCH DRIER WEATHER FOR THE LATTER PART OF THE WEEKEND AND WELL INTO
NEXT WEEK. THERE MAY BE A FEW MAINLY AFTERNOON STORMS ACROSS
SE OK/WRN AR TOWARD THE END OF THE WEEK...BUT COVERAGE IS EXPECTED
TO REMAIN LIMITED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 73 56 76 / 60 20 10 10
FSM 66 77 60 76 / 80 50 20 20
MLC 64 73 58 75 / 60 50 10 10
BVO 60 73 53 75 / 50 10 10 0
FYV 61 72 55 72 / 80 40 10 10
BYV 63 71 55 71 / 80 50 10 20
MKO 62 73 57 73 / 70 20 10 10
MIO 62 71 54 72 / 70 20 10 10
F10 62 72 57 74 / 50 20 10 10
HHW 65 77 61 78 / 70 60 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....18Hazardous weather outlook, May 29, 12:58 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT FRI MAY 29 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
158 PM CDT FRI MAY 29 2015
...SEVERE WEATHER AND FLOODING THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA..AREA...EASTERN OKLAHOMA THIS AFTERNOON...THREAT EXPANDS
EAST THIS AFTERNOON..AND INTO WEST CENTRAL AND NORTHWEST
ARKANSAS BY THIS EVENING.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA THIS AFTERNOON...THREAT EXPANDS
EAST THIS AFTERNOON...AND INTO WEST CENTRAL AND NORTHWEST
ARKANSAS BY THIS EVENING.
ONSET...ONGOING.
DISCUSSION...
INCREASED WIND SHEAR IN THE LOWEST LEVELS WILL RESULT IN A LIMITED
TORNADO AND SEVERE WIND RISK THIS AFTERNOON AND EVENING ACROSS PARTS
OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. AREAS
ALONG AND EAST OF HIGHWAY 69 WILL RISK FOR ISOLATED TORNADOES AND
SEVERE STRAIGHT LINE WINDS TO 60 MILES AN HOUR THIS AFTERNOON. THE
SEVERE RISKS WILL INCREASE LATER THIS AFTERNOON AND INTO THE EVENING
ACROSS WEST CENTRAL...AND NORTHWEST ARKANSAS.
INCREASING AREAL COVERAGE OF RAIN OCCURRING THIS AFTERNOON
ACROSS EASTERN OKLAHOMA AND HAS RESULTED IN ADDITIONAL FLOODING
ACROSS PARTS OF NORTHEAST OKLAHOMA. THIS ACTIVITY WILL IMPACT WEST
CENTRAL AND NORTHWEST ARKANSAS BY THIS EVENING...AND CONTINUE INTO
TONIGHT. THEREFORE...THE RISK FOR LOCALLY HEAVY RAINFALL AND
FLOODING WILL CONTINUE ACROSS THOSE AREAS OVERNIGHT AS THE RAIN AXIS
MOVES EAST. AREAL FLOODING NEAR THE MAIN STEM RIVERS AND LAKES WILL
BE MAINTAINED AS WELL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER
ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A QUIETER UPPER LEVEL PATTERN WILL BEGIN TO TAKE SHAPE OVER THE
WEEKEND AND INTO NEXT WEEK...RESULTING IN MUCH DRIER CONDITIONS
COMPARED TO WHAT WAS OBSERVED DURING THE MONTH OF MAY. ONLY LOW
THUNDERSTORM CHANCES ARE IN THE FORECAST FOR PARTS OF THE AREA
THROUGH NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLEASE NOTE THAT AREAL FLOODING WILL LIKELY CONTINUE INTO NEXT
WEEK...ESPECIALLY IN AREAS WHERE AREA LAKES AND ARE NEAR OR OVER FULL
CAPACITY...AND RIVERS THAT HAVE BEEN IN A PROLONGED PERIOD OF AT
LEAST MODERATE FLOODING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 29, 11:34 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1234 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 3 S BIXBY 35.90N 95.88W
05/29/2015 TULSA OK TRAINED SPOTTER
WATER CROSSING MINGO ROAD BETWEEN 171ST AND 191ST.
&&
KAHLocal storm report, May 29, 12:25 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD 1 W CLAREMORE 36.31N 95.63W
05/29/2015 ROGERS OK PUBLIC
STREET FLOODING WEST OF LYNN RIGGS BLVD AND SOUTH OF
HIGHWAY 88. PHOTO RECEIVED ON SOCIAL MEDIA.
&&
KAHSpecial weather statement, May 29, 12:27 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT FRI MAY 29 2015
OKZ070-072-074-291900-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
127 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND WESTERN SEQUOYAH
AT 127 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF WHITEFIELD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...VIAN...
GORE...BRIARTOWN AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3563 9522 3552 9489 3519 9517 3520 9527
TIME...MOT...LOC 1827Z 207DEG 25KT 3529 9519Local storm report, May 29, 1:24 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM FLASH FLOOD PRYOR 36.31N 95.32W
05/29/2015 MAYES OK EMERGENCY MNGR
SIGNIFICANT STREET FLOODING IN AND NEAR PRYOR. WATER
RESCUES ONGOING IN TOWN.
0223 PM FLASH FLOOD SALINA 36.29N 95.15W
05/29/2015 MAYES OK EMERGENCY MNGR
SIGNIFICANT STREET FLOODING IN SALINA.
&&
KAHSpecial weather statement, May 29, 2:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT FRI MAY 29 2015
ARZ019-029-OKZ072-076-292100-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
315 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 314 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
CAMERON...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOFFETT...CAMERON...ROCK ISLAND...
POCOLA...BRADEN...ARKOMA...MILL CREEK...FORT SMITH...HACKETT...
BARLING...JENSON...BONANZA...JENNY LIND...RYE HILL AND FORT SMITH
REGIONAL AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
LAT...LON 3545 9450 3543 9423 3494 9446 3497 9462
TIME...MOT...LOC 2014Z 196DEG 32KT 3498 9454Local storm report, May 29, 2:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO SPAVINAW 36.39N 95.05W
05/29/2015 MAYES OK EMERGENCY MNGR
LIKELY TORNADO DAMAGE. LARGE TREES DOWNED FROM SPAVINAW
EAST TOWARD THE DELAWARE COUNTY LINE COINCIDENT WITH
STRONG CIRCULATION ON RADAR. EMERGENCY MANAGEMENT
ASSESSMENT JUST BEGINNING.
&&
KAHFlood, Pushmataha
- When
- May 29, 2:30 PM CST to May 31, 9:00 AM CST
- Where
- Pushmataha County, 0.32 mi N of Moyers to 1.15 mi E of Moyers
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 34.325, -95.649
The Kiamichi River near Antlers rose above its flood stage of 25 feet at 3:30 pm CDT on May 29th. The river crested at 31.30 feet at 8:30 am CDT on the 30th, resulting in moderate flooding. Agricultural land was flooded and campgrounds on the west bank of the river were inundated near Moyers. The river fell below flood stage at 10:00 am CDT on the 31st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 29 to 30, 2015$410,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Kansas, May 29, 2015$672,000 · 1.75 in hail · 14 events
- Tornadoes and Flash Flooding in Oklahoma, May 29, 2015$110,000 · EF1 · 17 events
- Heavy Rain in Michigan, May 29, 20154 injured · $30,000 · 1 event
- Tornado and Flash Flood in Mississippi, May 29 to 31, 2015$72,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Pennsylvania, May 29, 2015$24,000 · 50 kt wind · 7 events
- Tornado in Illinois, May 29, 2015EF1 · 1 event
- Damaging Winds in Louisiana, May 29, 2015$30,000 · 52 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, May 29, 2015$25,000 · 55 kt wind · 5 events
- Damaging Wind in Missouri, May 29, 2015$30,000 · 74 kt wind · 1 event
- Flash Flood and Debris Flow in Washington, May 29, 2015$14,000 · 1.25 in hail · 16 events
- Damaging Winds in Texas, May 29, 2015$25,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583583.